| Model Number |
PCB00 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Positioning Failure (1158)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/13/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that during the insertion of an intraocular lens (iol) into the patient's eye, the lens got stuck in the cartridge.The tip of the cartridge was in the incision and the front part of the lens had patient contact too.Reportedly, the lens came back out of the eye when the cartridge was removed from the incision.No incision enlargement, no sutures were used and no vitrectomy was performed.The patient left the operating room in stable condition.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/30/2017.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position, and locked; the cartridge was correctly engaged into lower body of the pcb00 device.No assembly error and/or defect related to the manufacturing process were observed.Visual inspection at 10x microscope magnification showed lack of lubricant material in the device.The intraocular lens (iol) was observed stuck at the cartridge tip and one of the haptic was exposed out of the cartridge.The reported customer's complaint for stuck in cartridge was verified.However, the condition in which the sample was returned is consistent with a product that was handled and prepared for surgical process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.